Alert archive / Minnesota / Flood Watches in 2023

Flood Watch 1, NWS Twin Cities, MN

May 12, 202315 counties in Minnesota

NWS Twin Cities, MN issued this flood watch at May 12, 2023, 1:01 PM CDT for 15 counties in Minnesota. It took effect at May 13, 2023, 3:01 AM CDT. It was in force for 34 hr.

The area

The counties it named.

The facts

Issued
May 12, 2023, 1:01 PM CDT (18:01 UTC)
In effect from
May 13, 2023, 3:01 AM CDT
Expired
May 14, 2023, 1:00 PM CDT
In force
34 hr
Issued by
NWS Twin Cities, MN
Flood severity
None

Counties Blue Earth County, MN, Brown County, MN, Faribault County, MN, Freeborn County, MN, Le Sueur County, MN, Martin County, MN, Nicollet County, MN, Redwood County, MN, Renville County, MN, Rice County, MN, Sibley County, MN, Steele County, MN, Waseca County, MN, Watonwan County, MN, Yellow Medicine County, MN

The radar

The Minneapolis radar (KMPX), 91 km from the middle of the area, began a volume at 18:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 6.0 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2023-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 35 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2023-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
35 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
1111 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
-27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

343 
WGUS63 KMPX 121801
FFAMPX

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Twin Cities/Chanhassen MN
101 PM CDT Fri May 12 2023

.Another round of heavy rainfall, with localized areas receiving 
over 4 inches of rain, will be possible Saturday afternoon and 
Saturday night in and around southwest Minnesota. This is the same 
region that saw widespread rainfall amounts of 2 to 4 inches 
Wednesday night into Thursday morning. These recent heavy rains 
combined with the snow melt from a few weeks ago has left soils in 
this region saturated and susceptible to seeing flooding with any 
heavy rainfall.

MNZ064-073-074-082-131015-
/O.NEW.KMPX.FA.A.0001.230513T1800Z-230514T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Yellow Medicine-Redwood-Brown-Watonwan-
Including the cities of New Ulm, Redwood Falls, Granite Falls, and 
St James
101 PM CDT Fri May 12 2023

...FLOOD WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY 
MORNING...

* WHAT...Flash flooding caused by excessive rainfall is possible.

* WHERE...Yellow Medicine, Redwood, Brown, and Watonwan counties in 
  southwest Minnesota

* WHEN...From Saturday afternoon through Sunday morning.

* IMPACTS...Excessive runoff may result in flooding of rivers, 
  creeks, streams, and other low-lying and flood-prone locations. 
  Creeks and streams may rise out of their banks.

* ADDITIONAL DETAILS...
  - Rounds of heavy rainfall could produce totals of 2 to 3
    inches, with isolated locations receiving in excess of 4
    inches. This will lead to the possibility of flash flooding.
  - http://www.weather.gov/safety/flood

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

MPG
3 follow-up statements
119 
WGUS63 KMPX 130801
FFAMPX

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Twin Cities/Chanhassen MN
301 AM CDT Sat May 13 2023

.Rounds of heavy rain are expected this morning and again later this 
afternoon and tonight across southern Minnesota. Widespread totals 
of 2 to 3 inches are expected with localized areas over 5 inches 
possible. This is the same region that received 2 to 4 inches 
Wednesday night into Thursday morning. The recent heavy rain, and 
the snow melt from a few weeks ago, have left soils saturated and 
susceptible to flooding with any additional heavy rainfall.

MNZ091-132015-
/O.EXB.KMPX.FA.A.0001.230513T0801Z-230514T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Martin-
Including the cities of Fairmont
301 AM CDT Sat May 13 2023

...FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING...

* WHAT...Flash flooding caused by excessive rainfall is possible.

* WHERE...A portion of south central Minnesota, including the 
  following county, Martin.

* WHEN...Through Sunday morning.

* IMPACTS...Excessive runoff may result in flooding of rivers, 
  creeks, streams, and other low-lying and flood-prone locations. 
  Creeks and streams may rise out of their banks.

* ADDITIONAL DETAILS...
  - Rounds of heavy rainfall could produce totals of 2 to 3
    inches, with isolated locations receiving in excess of 5
    inches. This will lead to the possibility of flash flooding.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

MNZ083>085-092-093-132015-
/O.EXB.KMPX.FA.A.0001.230513T2100Z-230514T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Blue Earth-Waseca-Steele-Faribault-Freeborn-
Including the cities of Blue Earth, Mankato, Waseca, Albert Lea, and 
Owatonna
301 AM CDT Sat May 13 2023

...FLOOD WATCH IN EFFECT FROM THIS AFTERNOON THROUGH SUNDAY 
MORNING...

* WHAT...Flash flooding caused by excessive rainfall is possible.

* WHERE...A portion of south central Minnesota, including the 
  following counties, Blue Earth, Faribault, Freeborn, Steele and 
  Waseca.

* WHEN...From this afternoon through Sunday morning.

* IMPACTS...Excessive runoff may result in flooding of rivers, 
  creeks, streams, and other low-lying and flood-prone locations. 
  Creeks and streams may rise out of their banks.

* ADDITIONAL DETAILS...
  - Rounds of heavy rainfall could produce totals of 2 to 3
    inches, with isolated locations receiving in excess of 5
    inches. This will lead to the possibility of flash flooding.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

MNZ064-073-074-082-132015-
/O.EXT.KMPX.FA.A.0001.230513T0801Z-230514T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Yellow Medicine-Redwood-Brown-Watonwan-
Including the cities of New Ulm, Redwood Falls, St James, and 
Granite Falls
301 AM CDT Sat May 13 2023

...FLOOD WATCH NOW IN EFFECT THROUGH SUNDAY MORNING...

* WHAT...Flash flooding caused by excessive rainfall continues to be 
  possible.

* WHERE...Portions of south central Minnesota, southwest Minnesota 
  and west central Minnesota, including the following counties, in 
  south central Minnesota, Brown and Watonwan. In southwest 
  Minnesota, Redwood. In west central Minnesota, Yellow Medicine.

* WHEN...Through Sunday morning.

* IMPACTS...Excessive runoff may result in flooding of rivers, 
  creeks, streams, and other low-lying and flood-prone locations. 
  Creeks and streams may rise out of their banks.

* ADDITIONAL DETAILS...
  - Rounds of heavy rainfall could produce totals of 2 to 3
    inches, with isolated locations receiving in excess of 5
    inches. This will lead to the possibility of flash flooding.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

Borghoff
404 
WGUS63 KMPX 131430
FFAMPX

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Twin Cities/Chanhassen MN
930 AM CDT Sat May 13 2023

.Rainfall this morning has led to swelling small streams, with 
reports of ponding over roadways in a few spots. Further rainfall 
today will continue to increase the spread and severity of localized 
flooding, especially in low water crossings and areas already 
swollen by rainfalls this week.

MNZ065-067-075-141200-
/O.EXA.KMPX.FA.A.0001.000000T0000Z-230514T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Renville-Sibley-Nicollet-
Including the cities of St Peter, Olivia, and Gaylord
930 AM CDT Sat May 13 2023

...FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING...

* WHAT...Flash flooding caused by excessive rainfall is possible.

* WHERE...Portions of central Minnesota and south central Minnesota, 
  including the following counties, in central Minnesota, Renville 
  and Sibley. In south central Minnesota, Nicollet.

* WHEN...Through Sunday morning.

* IMPACTS...Excessive runoff may result in flooding of rivers, 
  creeks, streams, and other low-lying and flood-prone locations. 
  Creeks and streams may rise out of their banks. Low-water 
  crossings may be flooded.

* ADDITIONAL DETAILS...
  - Rounds of heavy rainfall could produce totals of 1 to 3
    inches, with isolated totals up to 5 inches, leading to the
    possibility of flash flooding.
  - http://www.weather.gov/safety/flood

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

MNZ083>085-092-093-141200-
/O.EXT.KMPX.FA.A.0001.230513T1430Z-230514T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Blue Earth-Waseca-Steele-Faribault-Freeborn-
Including the cities of Waseca, Blue Earth, Albert Lea, Owatonna, 
and Mankato
930 AM CDT Sat May 13 2023

...FLOOD WATCH NOW IN EFFECT THROUGH SUNDAY MORNING...

* WHAT...Flash flooding caused by excessive rainfall continues to be 
  possible.

* WHERE...A portion of south central Minnesota, including the 
  following counties, Blue Earth, Faribault, Freeborn, Steele and 
  Waseca.

* WHEN...Through Sunday morning.

* IMPACTS...Excessive runoff may result in flooding of rivers, 
  creeks, streams, and other low-lying and flood-prone locations. 
  Creeks and streams may rise out of their banks. Low-water 
  crossings may be flooded.

* ADDITIONAL DETAILS...
  - Rounds of heavy rainfall could produce totals of 2 to 3
    inches, with isolated totals up to 5 inches, leading to the
    possibility of flash flooding.
  - http://www.weather.gov/safety/flood

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

MNZ064-073-074-082-091-141200-
/O.CON.KMPX.FA.A.0001.000000T0000Z-230514T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Yellow Medicine-Redwood-Brown-Watonwan-Martin-
Including the cities of Redwood Falls, Granite Falls, New Ulm, 
Fairmont, and St James
930 AM CDT Sat May 13 2023

...FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING...

* WHAT...Flash flooding caused by excessive rainfall continues to be 
  possible.

* WHERE...Portions of south central Minnesota, southwest Minnesota 
  and west central Minnesota, including the following counties, in 
  south central Minnesota, Brown, Martin and Watonwan. In southwest 
  Minnesota, Redwood. In west central Minnesota, Yellow Medicine.

* WHEN...Through Sunday morning.

* IMPACTS...Excessive runoff may result in flooding of rivers, 
  creeks, streams, and other low-lying and flood-prone locations. 
  Creeks and streams may rise out of their banks.

* ADDITIONAL DETAILS...
  - Rounds of heavy rainfall could produce totals of 2 to 3
    inches, with isolated totals up to 5 inches, leading to the
    possibility of flash flooding.
  - http://www.weather.gov/safety/flood

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

TDH
073 
WGUS63 KMPX 140518
FFAMPX

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Twin Cities/Chanhassen MN
1218 AM CDT Sun May 14 2023

MNZ076-077-141330-
/O.EXB.KMPX.FA.A.0001.000000T0000Z-230514T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Le Sueur-Rice-
Including the cities of Faribault and Le Sueur
1218 AM CDT Sun May 14 2023

...FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON...

* WHAT...Flash flooding caused by excessive rainfall is possible.

* WHERE...A portion of south central Minnesota, including the 
  following counties, Le Sueur and Rice.

* WHEN...Until 1 PM this afternoon.

* IMPACTS...Excessive runoff may result in flooding of rivers, 
  creeks, streams, and other low-lying and flood-prone locations. 
  Flooding may occur in poor drainage and urban areas. Low-water 
  crossings may be flooded. Extensive street flooding is possible.

* ADDITIONAL DETAILS...
  - Moderate to occasional heavy rain will continue through the
    morning. An additional 1 to 2 inches on top of the 2 to 5
    inches that have fallen in the last 24 hours could lead to
    flooding.
  - http://www.weather.gov/safety/flood

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flood Warnings be issued.

&&

$$

MNZ064-073-074-082-091-141330-
/O.EXT.KMPX.FA.A.0001.000000T0000Z-230514T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Yellow Medicine-Redwood-Brown-Watonwan-Martin-
Including the cities of Fairmont, St James, Granite Falls, Redwood 
Falls, and New Ulm
1218 AM CDT Sun May 14 2023

...FLOOD WATCH NOW IN EFFECT THROUGH THIS AFTERNOON...

* WHAT...Flash flooding caused by excessive rainfall continues to be 
  possible.

* WHERE...Portions of south central Minnesota, southwest Minnesota 
  and west central Minnesota, including the following counties, in 
  south central Minnesota, Brown, Martin and Watonwan. In southwest 
  Minnesota, Redwood. In west central Minnesota, Yellow Medicine.

* WHEN...Until 1 PM this afternoon.

* IMPACTS...Excessive runoff may result in flooding of rivers, 
  creeks, streams, and other low-lying and flood-prone locations. 
  Flooding may occur in poor drainage and urban areas. Low-water 
  crossings may be flooded. Extensive street flooding is possible.

* ADDITIONAL DETAILS...
  - Moderate to occasional heavy rain will continue through the
    morning. An additional 1 to 2 inches on top of the 2 to 5
    inches that have fallen in the last 24 hours could lead to
    flooding.
  - http://www.weather.gov/safety/flood

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flood Warnings be issued.

&&

$$

MNZ065-067-075-083>085-092-093-141330-
/O.EXT.KMPX.FA.A.0001.000000T0000Z-230514T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Renville-Sibley-Nicollet-Blue Earth-Waseca-Steele-Faribault-Freeborn-
Including the cities of Waseca, Blue Earth, Albert Lea, Owatonna, 
Mankato, St Peter, Olivia, and Gaylord
1218 AM CDT Sun May 14 2023

...FLOOD WATCH NOW IN EFFECT THROUGH THIS AFTERNOON...

* WHAT...Flash flooding caused by excessive rainfall continues to be 
  possible.

* WHERE...Portions of central Minnesota and south central Minnesota, 
  including the following counties, in central Minnesota, Renville 
  and Sibley. In south central Minnesota, Blue Earth, Faribault, 
  Freeborn, Nicollet, Steele and Waseca.

* WHEN...Until 1 PM this afternoon.

* IMPACTS...Excessive runoff may result in flooding of rivers, 
  creeks, streams, and other low-lying and flood-prone locations. 
  Flooding may occur in poor drainage and urban areas. Low-water 
  crossings may be flooded. Extensive street flooding is possible.

* ADDITIONAL DETAILS...
  - Moderate to occasional heavy rain will continue through the
    morning. An additional 1 to 2 inches on top of the 2 to 5
    inches that have fallen in the last 24 hours could lead to
    flooding.
  - http://www.weather.gov/safety/flood

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

Borghoff

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this flood watch went out at May 12, 12:17 PM CDT, 44 minutes earlier.

Area forecast discussion, May 12, 12:17 PM CDT, 44 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
1217 PM CDT Fri May 12 2023

.UPDATE...
Issued at 1211 PM CDT Fri May 12 2023

Updated for 18z aviation discussion below.

&&

.DISCUSSION...(Today through Thursday)
Issued at 159 AM CDT Fri May 12 2023

KEY MESSAGES:

- An active pattern with daily chances for showers and storms will
  continue through Sunday morning. Some heavy rainfall is possible,
  especially across southern Minnesota.

- Dry weather with more seasonable temperatures in the upper 60s and
  70s return Sunday through the middle of next week.

- A passing cold front will bring chances for showers and
  thunderstorms on Thursday.

TODAY THROUGH SATURDAY NIGHT...Early morning satellite and radar
showed a compact upper level low across northwest Kansas, with TROWAL
precipitation to the west, and height falls/warm air advection
showers and thunderstorms north and east. This feature will slowly
meander northward today, with a wing of showers and thunderstorms
forecast to lift northward from Iowa into Minnesota and Wisconsin.
The best forcing and higher chances for rain are across southern and
western Minnesota.

Overnight and Saturday morning rain chances will continue, but they
will increase later in the day as the upper level wave gets closer
along with afternoon peak heating. The main concern is localized
heavy rainfall amounts, as a tongue of PWAT values will be around
1.5 inches will be arcing around the surface low, and storms will be
tracking slowly to the north along the warm front. A secondary threat
is rotating storms and tornadoes. Speaking of storm motion, forecast
hodographs off BUFKIT show 0-2km helicity values in excess of 150
m2/s2, with a right moving storm motion that is nearly stationary.
This means that an storm that becomes anchored along the warm front
and looses storm motion will not only produce locally heavy rain, but
could also have the potential for a tornado. SPC and WPC both have
marginal risks for excessive rain and severe weather across southern
Minnesota.

SUNDAY THROUGH THURSDAY...On Sunday an upper level ridge will crash
down and shear out the pesky PV anomaly, with surface high pressure
building down from Canada. This will end rain chances from north to
south, and by Sunday evening all locations should be dry. This high
pressure will bring dry weather and plenty of sun for early next
week. By Wednesday return flow on the back side of the high pressure
brings small chances for rain across western MN, but this is likely
overdone and would expect the precipitation chances to be pushed back
to Thursday when a northern stream upper level wave drives a surface
cold front through the region. For now continued with the blended
guidance which has around 30 to 40% chances for rain.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1211 PM CDT Fri May 12 2023

Scattered weak showers and BKN/OVC mid to high VFR cigs to begin the
TAF period, with CIGS eventually lowering with a mix of VFR/MVFR
depending on where the better shower chances develop, mainly
overnight. Showers so far today have remained very weak, with only a
few cases of visibility dropping below 6SM, and further showers are
expected to maintain this trend. Winds begin SE at around 10kts,
shifting more to the E to ENE by end of period. Further shower
chances are present by around 12z tomorrow, with quite a bit of
variance within guidance as to the strength and persistence of the
showers. For now, further showers were omitted from the TAF and
hopefully with more confidence they will be added in towards the end
of the period within the next few issuances.

KMSP...Sct'd -SHRA that is unlikely to impact operations is the early
trend, followed by lowering CIGS with mainly mid level VFR
throughout. -SHRA/-TSRA chances tomorrow continue to trend south,
kept the end of the TAF dry for now.

/OUTLOOK FOR KMSP/
SUN...MVFR/-SHRA early, then VFR. Wind NE 10-15G25kts.
MON...VFR. Wind NW 5-10kts.
TUE...VFR. Wind NW 10-15kts.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...None.
WI...None.
&&

DISCUSSION...JRB
AVIATION...TDH
Hazardous weather outlook, May 12, 3:35 AM CDT, 9 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Twin Cities/Chanhassen MN
335 AM CDT Fri May 12 2023

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
130845-
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-
Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota-
Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-
Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk-
St. Croix-Pierce-Dunn-Pepin-Eau Claire-
335 AM CDT Fri May 12 2023

This Hazardous Weather Outlook is for portions of central and
southern Minnesota, and west central Wisconsin.

.DAY ONE...Today and Tonight.

There is a chance of thunderstorms. Some storms across portions
of western Minnesota may produce small hail and heavy rain.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Additional showers and thunderstorms are expected at times
through early Sunday. Locally heavy rainfall is possible,
especially Saturday and Saturday night across southwestern
Minnesota.

.SPOTTER INFORMATION STATEMENT...

SKYWARN spotter activation will not be needed.

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 7:51 PM CDTRiver Flood WarningMPXBrown9 days

Nearby

Flood Watches in Minnesota, 2023Every flood watch in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.